Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Diovan cause constant cough?

Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 13961 Questions

default
Posted on Thu, 19 Apr 2018 in Lung and Chest disorders
Question: I have a constant cough and at times cough up flem almost similar to the white of an egg. I have been checking my medications and have possibly narrowed it down to possibly diovan. Although I have been on this for awhile, can it still affect me. I am also on januvia and eloquis.
doctor
Answered by Dr. Kaushal Bhavsar 1 hour later
Brief Answer:
No, Diovan is not causing this symptom.

Detailed Answer:
Thanks for your question on Healthcare Magic.
I can understand your concern.
You are on antihypertensive (Diovan - telmisartan), anti diabetic (januvia - sitagliptan) and anti coagulant (eloquis - apixaban).
None of these drugs can cause this symptom.
In my opinion, we should definitely consult pulmonologist and get done clinical examination of respiratory system, chest x ray and PFT (Pulmonary Function Test).
Chest x ray is needed for lung infection, PFT is must for the diagnosis of bronchitis because both of them can cause similar symptom.
Please let me know
1. Do you have breathing difficulty?
2. Do you smoke?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Kaushal Bhavsar 1 hour later
Yes I do have breathing problems since all this started. I have never smoked. I have an inhaler and use it when I can’t catch a good breath, and that helps with the breathing. I have coughed so much and so hard my voice is harsh and at times it feels like my whole throat will collapse.
I saw an ENT doctor, a pulmonary doctor and even have had my esophagus scoped.

When I cough, my nose clogs and I can’t breathe through it. This has been going on for months and is a little depressing.
I know there has to be someone who can figure this out, I just haven’t found them yet.
doctor
Answered by Dr. Kaushal Bhavsar 4 minutes later
Brief Answer:
Have you undergone PFT?

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
You are also having breathing difficulty so possibility of bronchitis is more likely.
So PFT is must for the diagnosis of bronchitis.
It will also tell you about severity of the disease and treatment is based on severity only.
Please let me know
1. Is PFT done or not?
2. What was the diagnosis given by pulmonologist?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Kaushal Bhavsar 42 minutes later
I am not sure about the pft test. I remember having to breathe into a tube and exhale all the air I could from my lungs.

I had a chest X-ray chest pa and lateral in February of this year.
Result: no acute disease.

Apparently all test required no results.
doctor
Answered by Dr. Kaushal Bhavsar 1 hour later
Brief Answer:
Yes, that was PFT report only.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Yes, the way you are describing the test, it was mostly PFT.
What was the report?
Did it show obstructive pattern?
Chest x ray is usually normal in bronchitis.
Please reply me answers of above asked questions, so that I can guide you better.
I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Kaushal Bhavsar 8 hours later
A while back I went to see a different ENT doctor and he ran a scope up my nose and all was well. I went back to him because there was no improvement and he doubled up my Prilosec to two in the am and two in the pm. After a few weeks my cough was gone. He said that there is a non-acidic reflux that may have caused it which was the reason for the doubling up. I am always willing to try anything.

When this cough first started about 8 years ago it was because of the medication lisinopril (not sure of the spelling) for blood pressure. I was taken off of that and two weeks later it was gone. And of course since then, I have been on other medications. I have atrial fibrillation.
doctor
Answered by Dr. Kaushal Bhavsar 1 hour later
Brief Answer:
Please tell me the name of inhaler you were using.

Detailed Answer:
Thanks for your follow up question.
I can understand your concern.

Yes, you are right. Lisinopril can cause a cough. It is known side effect of Lisinopril.
What about PFT report?
Was it normal?
Which antidiabetic drug you are taking at present?
And also tell me the name of inhaler you are using.

I will be happy to help you further. Wish you good health.
Thanks.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Kaushal Bhavsar 5 hours later
As far as I know the PFT report was normal. Below is a list of all my medications:
Bydureon pen for diabetes injected once a week to keep my sugar down.
Diltiazen-Hcl Er Cd Caps -360 mg one daily
Omeprazole Caps 20 mg one 2x daily
Vytorin 10/80 Tabs 10/80 mg one daily
Valsartan Tabs 80 mg one daily
Januvia Tabs 100 mg one daily
Hydrochloride Tabs 25 mg one 2x daily
Carvedilol Tabs 12.5 mg one 2x daily
Eliquis Tabs 5 mg one 2 x daily
Centrum Silver once daily

My inhaler is PROAIR HFA
Thank you so much for your time.
doctor
Answered by Dr. Kaushal Bhavsar 5 hours later
Brief Answer:
You should take combination inhaler.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
I have gone through the drug list you have mentioned.
Proair is having albuterol. It is short acting beta 2 agonist. It's action lasts for 4-6 hours only.
So in my opinion you should start combination of long acting inhaled bronchodilators (formoterol or salmeterol) and inhaled corticosteroid (ICS) (budesonide or fluticasone).
This will give you more relief.
Please let me know
1. Before how many days you undergone PFT?
2. Do you have any allergies?
You should get done fresh PFT to see if there is any decline in lung functions.
I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Apixaban

doctor1 MD

I'm experiencing intermittent atrial fibrillation; I'm now on atenolol (25 mg, 1x), verapamil (120 1x/d), Crestor 5 mg, 1x, Apixaban 5 mg 2x/d....? other meds

doctor1 MD

can I take epixaban and lyrica together

doctor1 MD

My Mother is 92 and has a pacemaker for over 30 years. Since having her last pacemaker surgery in May 2013 she was taken off of baby aspirin which she had been taking for a while and was put on Pradaxa and entered into a 2 year study but she did not do well on this drug and it was changed last December to 2.5 mg of Apixaban 2 times per day. In April my mother had an TIA and her doctor upped the dosage of the Apixaban to 5 mg 2 times per day last week to avoid another stroke. Since the increase my mother is now passing blood in her urine. Is this too much too soon for a 92 year old? would it be better for the increased amount of Apixaban be introduced moderately to allow her body to get use to it?

doctor1 MD

I had a total hip replacement last Tuesday and was on Ramipril but have not taken it since I was discharged on Friday. My blood pressure this morning was 130/77.I am taking Apixaban 2.5mg twice a day. At what pressure should I start taking Ramipril again?

doctor1 MD

I have organic Turmeric tablets but haven t taken any yet as I take perscribed medication: Atorvastatin, Eliquis (Apixaban), Isosorbide,Karvea (Irbestan), Nexium(Esomeprazole), Solavert, and I don t know if the tumeric interfere with my perscibed tablets. The tumeric was given to me by my physio due to back problerms and painful knee. Can you help? thanks Ida

doctor1 MD

Hi, I am a pharmacist looking into a case of treating an elderly patient with a throat embolism . She was recently administered Lovenox 80mg and bridged over to warfarin 10mg to assist in dissolving the embolism. I have not been able to find literature supporting this these options as therapy . Have you seen any cases like this before? If so, was this a treatment regimen considered for utilization?